question-icon

Bleeding after intercourse, on emergency contraception, pregnancy chances

default
Posted on Tue, 29 May 2012
Question: I had unprotected sex 6 days ago and the next morning I took a morning after pull or so called plan B although he did not ejaculate inside me, yesterday unprotected sex happened again and as before my boyfriend did not ejaculate inside me but it turned out that it was my ovulation day and it was 12 days since my last period, also this morning I had bleeding and it is unclear whether it is a side effect of the pill or where my period started earlier? , so I am wondering whether the chances of getting pregnant are high and whether it Is safe yo take plan b pill twice in a week whether that will lead to short or long term consequences...? Thanks
doctor
Answered by Dr. Minoo Bhagia (3 hours later)
Hello ,
Thanks for your query

Chances of pregnancy are very less in your case as there was no semen inside and you took emergency contraception also.
These pills contain high doses of levonorgestrol , 750 -1500 micrograms or mifepristone 600 mgm.

If taken twice in a week , can cause side effects like irregular bleeding.

Emergency contraception is a safe method and prevents 75% of the pregnancies caused by unprotected intercourse.

You should be aware of these drugs , their mechanism of action and side effects if you are taking them so frequently.

These side effects can be in the form of nausea , headache and irregular vaginal bleeding.

Barrier methods , safe period plus an emergency morning pill once a month is a better method of contraception.

Best wishes
If any other query please do not hesitate to ask



Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Minoo Bhagia

OBGYN

Practicing since :1983

Answered : 979 Questions

premium_optimized

The User accepted the expert's answer

Share on
Bleeding after intercourse, on emergency contraception, pregnancy chances

Hello ,
Thanks for your query

Chances of pregnancy are very less in your case as there was no semen inside and you took emergency contraception also.
These pills contain high doses of levonorgestrol , 750 -1500 micrograms or mifepristone 600 mgm.

If taken twice in a week , can cause side effects like irregular bleeding.

Emergency contraception is a safe method and prevents 75% of the pregnancies caused by unprotected intercourse.

You should be aware of these drugs , their mechanism of action and side effects if you are taking them so frequently.

These side effects can be in the form of nausea , headache and irregular vaginal bleeding.

Barrier methods , safe period plus an emergency morning pill once a month is a better method of contraception.

Best wishes
If any other query please do not hesitate to ask